A plane problem of rolling contact in linear viscoelasticity theory

Morland, L. W. (1962) A plane problem of rolling contact in linear viscoelasticity theory. Journal of Applied Mechanics, 29 (2). pp. 345-352. ISSN 0021-8936

Full text not available from this repository. (Request a copy)


The plane problem of a rigid cylinder rolling with constant velocity over a linear viscoelastic half space is treated within the limits of quasistatic theory. Tangential surface tractions are considered sufficiently small to be neglected, so that the contact deformation is due to a normal pressure distribution. The boundary-value problem is formulated for a general viscoelastic material, and is reduced to two pairs of dual integral equations. These are solved by infinite series expansions, and a numerical example is given to show that truncated series produce adequate results.

Item Type: Article
Faculty \ School: Faculty of Science > School of Mathematics
Depositing User: Pure Connector
Date Deposited: 27 Mar 2015 13:02
Last Modified: 01 May 2024 12:30
URI: https://ueaeprints.uea.ac.uk/id/eprint/52879
DOI: 10.1115/1.3640553

Actions (login required)

View Item View Item